Alert archive / Minnesota / Wind Advisories in 2010

Wind Advisory 18, NWS Grand Forks, ND

October 27, 201017 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Oct 27, 2010, 2:31 PM CDT for 17 counties in Minnesota; 17 counties in North Dakota. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 2:31 PM CDT (19:31 UTC)
Expired
Oct 28, 2010, 1:00 AM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND
All 34 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 27 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS73 KFGF 271931
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
231 PM CDT WED OCT 27 2010

...STRONG WINDS WILL CONTINUE UNTIL AROUND MIDNIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE TO GUST TO 45 MPH AT TIMES
THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT...ALTHOUGH
THEY WILL STILL REMAIN OVER 20 MPH THROUGH THURSDAY MORNING. HIGH
PRESSURE WILL BUILD IN BY THURSDAY AFTERNOON...AND WINDS WILL
CONTINUE TO SUBSIDE.

MNZ001>005-007-008-013>017-022>024-027>032-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-280600-
/O.NEW.KFGF.WI.Y.0018.101027T1931Z-101028T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
231 PM CDT WED OCT 27 2010

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. 

* NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 45 MPH WILL
  CONTINUE THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA
  THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER
  MIDNIGHT...ALTHOUGH GUSTS TO NEAR 30 MPH ARE POSSIBLE THROUGH
  TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY
  AFTERNOON...AND WINDS WILL CONTINUE TO SUBSIDE.

* WAVES FROM 4 TO 7 FEET WILL BE GENERATED IN THE DEVILS LAKE
  BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS THROUGH
  THIS EVENING. HIGHWAY 57 SOUTH OF DEVILS LAKE REMAINS CLOSED
  THIS AFTERNOON FROM DEBRIS ON THE ROAD AND WAVES OVER THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

DK
2 follow-up statements
276 
WWUS73 KFGF 280253
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
953 PM CDT WED OCT 27 2010

...STRONG WINDS WILL CONTINUE UNTIL AROUND MIDNIGHT...

.STRONG NORTHWEST WINDS WILL CONTINUE TO GUST TO 40 MPH AT TIMES
THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT...ALTHOUGH
THEY WILL STILL REMAIN OVER 20 MPH THROUGH THURSDAY MORNING. HIGH
PRESSURE WILL BUILD IN BY THURSDAY AFTERNOON...AND WINDS WILL
CONTINUE TO SUBSIDE.

MNZ001>005-007-008-013>017-022>024-027>032-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-280600-
/O.CON.KFGF.WI.Y.0018.000000T0000Z-101028T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
953 PM CDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. 

* NORTHWEST WINDS FROM 25 TO 30 MPH WITH GUSTS OVER 40 MPH WILL
  CONTINUE THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA
  THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT...
  ALTHOUGH GUSTS TO NEAR 30 MPH ARE POSSIBLE THROUGH EARLY
  MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY
  AFTERNOON...AND WINDS WILL CONTINUE TO SUBSIDE.

* WAVES FROM 3 TO 5 FEET WILL BE GENERATED IN THE DEVILS LAKE
  BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS THROUGH
  THIS EVENING. HIGHWAY 57 SOUTH OF DEVILS LAKE REMAINS CLOSED
  THIS EVENING FROM DEBRIS ON THE ROAD AND WAVES OVER THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

GUST
982 
WWUS73 KFGF 280556
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1256 AM CDT THU OCT 28 2010

MNZ001>005-007-008-013>017-022>024-027>032-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-280700-
/O.EXP.KFGF.WI.Y.0018.000000T0000Z-101028T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
1256 AM CDT THU OCT 28 2010

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. 

WIND SPEEDS WILL CONTINUE TO SLOWLY WEAKEN THROUGH THE OVERNIGHT
HOURS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:15 PM CDT, 16 minutes earlier.

Area forecast discussion, Oct 27, 2:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
215 PM CDT WED OCT 27 2010

.SHORT TERM...
MAIN FORECAST CHALLENGE IS HOW TO HANDLE HEADLINES AS THE DEEP LOW
PRESSURE SYSTEM NORTH OF LAKE SUPERIOR CONTINUES TO PUSH OFF TO THE
EAST. MODELS IN DECENT AGREEMENT IN SHOWING THE MAIN IMPACT BEING
WIND AND NOT SO MUCH PCPN AMOUNTS AND PCPN TYPE ANY LONGER.

TONIGHT...REGIONAL 88D LOOP AND CANADIAN RADARS SHOW THE PCPN SLOWLY
TAPERING OFF ACROSS THE FA. AREA WEB CAMS SHOW VERY LITTLE FOR SNOW
LEFT IN THE IMMEDIATE RED RIVER VALLEY...BUT SOME IN GRASSY AREAS
ALONG THE HIGHWAY 10 CORRIDOR FROM LAKE PARK AND ROTHSAY OVER TOWARD
THE STAPLES AREA. SNOW THAT WAS ON THE GROUND IN KDVL HAS NEARLY ALL
MELTED TOO. HEAVIEST SNOW REPORTS WE RECEIVED THIS MORNING WERE OVER
OUR FAR WESTERN FA...FROM MADDOCK TO NEW ROCKFORD. SNOW IN THIS AREA
WILL TAKE THE LONGEST TO MELT AND WILL HAVE TO BE WATCHED IN THE
TEMP FORECAST UNTIL IT DOES. NOT EXPECTING MUCH ADDITIONAL PCPN
TONIGHT AND IT MAY STILL BE A MIX OF RAIN/SNOW UNTIL TEMPS FALL OFF
AFTER SUNSET. LIKE MENTIONED EARLIER WIND WILL BE THE BIGGEST
IMPACT. SEEING SOME STRONG WIND GUSTS FROM KMOT TO KJMS BUT JUST A
BIT LESS AS YOU MOVE EAST. INTO THE EARLY EVENING WIND SPEEDS MAY BE
BORDERLINE ADVISORY/WARNING CRITERIA BUT WILL DROP OFF INTO MORE OF
THE ADVISORY CRITERIA FOR THE REST OF THE EVENING. WILL GO AHEAD AND
TRANSITION FROM THE WARNING PRODUCTS TO ALL ADVISORIES WITH THE
AFTERNOON FORECAST PACKAGE. OVERNIGHT LOWS SHOULD BE COLDEST FROM
MADDOCK DOWN TO NEW ROCKFORD OVER THE FRESH SNOW BUT QUITE A BIT
WILL HINGE ON CLEARING. MODELS TRY TO BRING SOME CLEARING TOWARD THE
WESTERN EDGE OF THE RED RIVER VALLEY TOWARD MORNING BUT THIS MAY BE
TOO FAST. EVENING SHIFT WILL HAVE TO MONITOR CLEARING TRENDS.

THU-SAT...HOW FAST CLOUDS MOVE OUT ON THURSDAY WILL CONTINUE TO
IMPACT THE TEMP FORECAST. ALSO THE SNOW LEFT ON THE GROUND IN THE
FAR WEST WILL COME INTO PLAY. IF THERE IS ANY CLEARING TOMORROW MAY
BE ABLE TO GET SOME VISIBLE IMAGERY OF THE HEAVIER SNOW BAND OVER
PORTIONS OF CENTRAL ND. FOR OUR FA MAY BE ABLE TO MELT MOST IF NOT
ALL THE FRESH SNOW. SFC HIGH DROPS SOUTH OF OUR FA BY FRI MORNING
WITH THE RIDGE AXIS UP OVER OUR FA. THIS MEANS LIGHT WINDS AND
POSSIBLY A VERY COLD MORNING. HIGHS FOR FRI CONTINUE TO SHOW
RECOVERY. 12Z MODELS SHOW A SHORT WAVE DROPPING SOUTHEAST ALONG THE
CANADIAN BORDER FRI NIGHT OR SAT WHICH MAY DROP SOME VERY LIGHT PCPN
ALONG THE CANADIAN BORDER. NICE UPPER JET HELPS TO PROVIDE THE LIFT
FOR THIS EVENT...BUT FOR NOW WILL LEAVE THE FORECAST DRY AND SEE IF
THE MODELS COME INTO A LITTLE BETTER AGREEMENT ON TIMING AND
PLACEMENT.

.LONG TERM (SUN-WED)...
THE EXTENDED PERIOD LOOKS TO BE VERY QUIET WITH A SLOW WARMING
TREND. HEIGHTS WILL BUILD AND 850MB TEMPS WILL RISE TO AROUND +10C
OR EVEN A BIT WARMER BY NEXT WED. WILL START TO WARM TEMPS ABOVE
NORMAL BY THE MIDDLE OF NEXT WEEK AND DRY WEATHER EXPECTED.

&&

.AVIATION...
NW WINDS WILL REMAIN QUIET STRONG AND GUST OVER 35KT THROUGH AROUND
00Z. WIND SPEEDS SHOULD DECREASE OVERNIGHT...ALTHOUGH GUSTS OVER
20KT WILL BE COMMON THROUGH LATE TONIGHT. BY THU...HIGH PRESSURE
WILL SLOWLY BUILD IN AND WINDS WILL SUBSIDE. EXPECT MVFR CIGS
THROUGH MOST OF TONIGHT BEFORE CLEARING MOVES IN BY THU MORNING.

&&

.HYDROLOGY...
RECENT RAINFALL FROM THE POWERFUL STORM SYSTEM THAT MOVED THROUGH
THE NORTHERN PLAINS AND UPPER MIDWEST HAS RESULTED IN RISING WATER
LEVELS ALONG PARTS OF THE MAINSTEM RED RIVER OF THE NORTH...AS WELL
AS ITS MINNESOTA AND NORTH DAKOTA TRIBUTARIES. THE LATEST FORECASTS
ONLY EXPECT PARTS OF THESE RIVERS REACHING HIGH WATER STAGE OR MINOR
FLOOD STAGE. THE POWERFUL STORM SYSTEM WILL SOON MOVE OUT OF THE
REGION...WITH PRECIPITATION COMING TO AN END THIS EVENING AND
OVERNIGHT. FAIRLY DRY WEATHER IS LIKELY LATE THIS WEEK AND THROUGH
EARLY NEXT WEEK...PROVIDING SOME TIME FOR THE RIVERS TO ABSORB AND
FLUSH THIS LATEST RAINFALL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR NDZ006>008-014>016-024-
     026>030-038-039-049-052>054.

MN...WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR MNZ001>005-007-008-
     013>017-022>024-027>032-040.

&&

GODON/DK/GROCHOCINSKI
Hazardous weather outlook, Oct 27, 6:07 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
607 AM CDT WED OCT 27 2010

NDZ006-007-014-015-024-026-028-054-281200-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
607 AM CDT WED OCT 27 2010

...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
DEVILS LAKE BASIN...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE TAPERING OFF IN
THE EVENING. TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.
WEST TO NORTHWEST WINDS WILL GUST OVER 55 MPH. THIS WILL CAUSE
BLIZZARD CONDITIONS NEAR HEAVIER SNOW BANDS. VISIBILITIES WILL
FALL BELOW ONE QUARTER OF A MILE AT TIMES IN OPEN AREAS DUE TO
BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW AND VISIBILITY
REPORTS ARE APPRECIATED.

MNZ002-003-027>032-040-NDZ029-030-038-039-049-052-053-281200-
NORMAN-CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
607 AM CDT WED OCT 27 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
SOUTHEASTERN NORTH DAKOTA AND ADJACENT AREAS OF MINNESOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE TAPERING OFF IN
THE EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE
EXPECTED. WEST TO NORTHWEST WINDS WILL GUST TO OVER 50 MPH.
SNOWFALL COMBINED WITH THE EXPECTED STRONG WINDS WILL CAUSE A
SIGNIFICANT REDUCTION IN VISIBILITY WITH NEAR BLIZZARD CONDITIONS
POSSIBLE AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL AND
VISIBILITY REPORTS ARE APPRECIATED.

MNZ001-004-007-NDZ008-016-027-281200-
WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY-
GRAND FORKS-
607 AM CDT WED OCT 27 2010

...WINTER STORM WARNING IN EFFECT FROM 10 AM TO 7 PM CDT THIS
EVENING FOR THE NORTHERN RED RIVER VALLEY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL MIX WITH AND CHANGE TO SNOW DURING THE LATE MORNING
HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY THIS
EVENING. WEST TO NORTHWEST WINDS WILL GUST TO OVER 55 MPH AT
TIMES. SNOWFALL COMBINED WITH THE EXPECTED STRONG WINDS MAY CAUSE
A SIGNIFICANT REDUCTION IN VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL AND
VISIBILITY REPORTS ARE APPRECIATED.

MNZ005-008-013>017-022>024-281200-
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
607 AM CDT WED OCT 27 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR A PORTION OF NORTHWEST AND WEST CENTRAL MINNESOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL MIX WITH AND CHANGE TO SNOW BY LATE MORNING. SNOW
ACCUMULATIONS FROM 1 TO 2 INCHES ARE EXPECTED. WEST TO NORTHWEST
WINDS WILL GUST TO OVER 45 MPH. SNOWFALL COMBINED WITH THE
EXPECTED STRONG WINDS MAY CAUSE A SIGNIFICANT REDUCTION IN
VISIBILITY AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL AND
VISIBILITY REPORTS ARE APPRECIATED.

MNZ006-009-281200-
LAKE OF THE WOODS-NORTH BELTRAMI-
607 AM CDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON...WITH ACCUMULATION OF
UP TO AN INCH EXPECTED ACROSS THE BAUDETTE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, Oct 27, 10:33 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1033 AM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ROTHSAY                 46.47N 96.29W
10/27/2010  M4.0 INCH        WILKIN             MN   CO-OP OBSERVER

&&

WBARRETT
Local storm report, Oct 27, 10:53 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1053 AM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST DAZEY                   47.19N 98.20W
10/26/2010  M49.00 MPH       BARNES             ND   MESONET

0445 PM     NON-TSTM WND GST FARGO                   46.88N 96.82W
10/26/2010  M64.00 MPH       CASS               ND   ASOS

0450 PM     NON-TSTM WND GST FINGAL                  46.76N 97.79W
10/26/2010  M50.00 MPH       BARNES             ND   MESONET

            NDAWN UNIT AT FINGAL ND

0600 PM     NON-TSTM WND GST WAHPETON                46.27N 96.61W
10/26/2010  M43.00 MPH       RICHLAND           ND   AWOS

            HARRY STEARNS APT. AWOS, WAHPETON ND

0640 PM     NON-TSTM WND GST GRAND FORKS             47.92N 97.07W
10/26/2010  M51.00 MPH       GRAND FORKS        ND   MESONET

            GRAND FORKS NWS OFFICE - DAVIS EQUIPMENT

0730 PM     NON-TSTM WND GST 3 W GRAND FORKS         47.92N 97.14W
10/26/2010  M45.00 MPH       GRAND FORKS        ND   ASOS

            MARK ANDREWS GRAND FORKS INTL APT ASOS

0800 PM     NON-TSTM WND GST DEVILS LAKE             48.11N 98.87W
10/26/2010  M41.00 MPH       RAMSEY             ND   AWOS

            LAST OF SEVERAL OCCURRENCES.

0830 PM     NON-TSTM WND GST MOORHEAD                46.86N 96.76W
10/26/2010  M45.00 MPH       CLAY               MN   AWOS

            LAST OF SEVERAL OCCURRENCES.

1220 AM     NON-TSTM WND GST VALLEY CITY             46.92N 98.01W
10/27/2010  M41.00 MPH       BARNES             ND   MESONET

            BARNES COUNTY RAWS

&&

WBARRETT
Local storm report, Oct 27, 10:59 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1059 AM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 NW LITCHVILLE         46.68N 98.22W
10/27/2010  M2.5 INCH        BARNES             ND   CO-OP OBSERVER

&&

WBARRETT
Local storm report, Oct 27, 11:21 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1121 AM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HEAVY SNOW       5 N ESMOND              48.11N 99.76W
10/27/2010  E6.0 INCH        BENSON             ND   PUBLIC

1120 AM     HEAVY SNOW       4 W NEW ROCKFORD        47.68N 99.22W
10/27/2010  E6.0 INCH        EDDY               ND   PUBLIC

&&

DRIDDLE
Local storm report, Oct 27, 11:32 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1132 AM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             8 NE PETERSBURG         48.09N 97.88W
10/27/2010  M1.0 INCH        GRAND FORKS        ND   CO-OP OBSERVER

            ND ARB OBSERVER.

&&

WBARRETT
Local storm report, Oct 27, 11:34 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1134 AM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             8 NE PETERSBURG         48.09N 97.88W
10/27/2010  M1.0 INCH        GRAND FORKS        ND   CO-OP OBSERVER

            ND ARB OBSERVER.

0700 AM     SNOW             2 NW LITCHVILLE         46.68N 98.22W
10/27/2010  M2.5 INCH        BARNES             ND   CO-OP OBSERVER

0700 AM     SNOW             FORMAN                  46.11N 97.64W
10/27/2010  M1.0 INCH        SARGENT            ND   CO-OP OBSERVER

0700 AM     SNOW             PENN                    48.22N 99.09W
10/27/2010  M2.0 INCH        RAMSEY             ND   CO-OP OBSERVER

0700 AM     SNOW             ROTHSAY                 46.47N 96.29W
10/27/2010  M4.0 INCH        WILKIN             MN   CO-OP OBSERVER

0700 AM     SNOW             FERGUS FALLS            46.28N 96.07W
10/27/2010  M3.5 INCH        OTTER TAIL         MN   LAW ENFORCEMENT

            ESTIMATES VARIED BETWEEN 3 AND 5 INCHES.

0700 AM     SNOW             LANKIN                  48.31N 97.92W
10/27/2010  M2.0 INCH        WALSH              ND   CO-OP OBSERVER

0700 AM     SNOW             PELICAN RAPIDS          46.57N 96.09W
10/27/2010  M4.0 INCH        OTTER TAIL         MN   CO-OP OBSERVER

0700 AM     SNOW             HAVANA                  45.95N 97.62W
10/27/2010  M2.0 INCH        SARGENT            ND   CO-OP OBSERVER

0700 AM     SNOW             DEVILS LAKE             48.11N 98.87W
10/27/2010  M1.5 INCH        RAMSEY             ND   BROADCAST MEDIA

            RADIO STATION KDLR DEVILS LAKE ND

0700 AM     SNOW             MICHIGAN                48.03N 98.12W
10/27/2010  M1.0 INCH        NELSON             ND   CO-OP OBSERVER

0700 AM     SNOW             SEBEKA                  46.63N 95.09W
10/27/2010  M2.0 INCH        WADENA             MN   CO-OP OBSERVER

0700 AM     SNOW             OTTERTAIL               46.43N 95.56W
10/27/2010  M2.5 INCH        OTTER TAIL         MN   CO-OP OBSERVER

1120 AM     HEAVY SNOW       5 N ESMOND              48.11N 99.76W
10/27/2010  E6.0 INCH        BENSON             ND   PUBLIC

1120 AM     HEAVY SNOW       4 W NEW ROCKFORD        47.68N 99.22W
10/27/2010  E6.0 INCH        EDDY               ND   PUBLIC

&&

WBARRETT

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:30 AM CDTWinter Weather AdvisoryFGFBeltrami, Clearwater10 hr
Oct 27, 10:39 AM CDTRiver Flood WarningFGFClay8 days
Oct 27, 10:39 AM CDTRiver Flood WarningFGFPolk9 days
Oct 27, 10:39 AM CDTRiver Flood WarningFGFMarshall, Polk10 days
Oct 27, 10:39 AM CDTRiver Flood WarningFGFClay7 days
Oct 27, 10:39 AM CDTRiver Flood WarningFGFClay4 days
Oct 27, 10:39 AM CDTRiver Flood WarningFGFNorman6 days
Oct 27, 10:39 AM CDTRiver Flood WarningFGFPolk3 days

Nearby

Wind Advisories in Minnesota, 2010Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.